I was a young nurse, working the night shift on a cardiac ward. One of my patients was a fairly young woman. She rang the call bell at around 2am, said she was having trouble with nausea and couldn't sleep. I got her a dose of phenergan, an anti-nausea medication that is pretty harmless, though it does kind of mess with people's heads sometimes. Most people just get sleepy.
So I gave the woman her medicine, she thanked me, and I left the room. No sooner had I stepped out the door, then he call light went off again. Puzzled, I turned around and went back in.
The patient was sitting bolt upright in bed. I asked if anything was wrong. She looked at me with big eyes and exclaimed, "You were just here!"
"....Yes, I gave you your medicine and left the room."
"NO!" she said even louder. "You left, but then you were standing at the end of my bed, and would you PLEASE tell those children to get off the cieling!"
OK, so, bad phenergan reaction. It happens. I explained it to her, and planned on a long night. (It was; she rang the call bell constantly for almost an hour before finally falling asleep.) When she woke up, she had no memory of any of this.
Here's the creepy part: that section of the hospital used to be the pediatric ward. So as much as I know that she was having drug-induced hallucinations, I've always kind of wondered......were there children on the cieling?